Louisiana, 2010

Damaging Wind in Louisiana, May 27, 2010

May 27, 2010 · NWS SHV · 1 event in 1 county or zone

An outflow boundary which formed from a complex of thunderstorms across central Arkansas during the early evening hours of May 27th dropped southwest into the region. This outflow boundary encountered a moderately unstable airmass across northwest Louisiana just before the midnight hour.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

An outflow boundary which formed from a complex of thunderstorms across central Arkansas during the early evening hours of May 27th dropped southwest into the region. This outflow boundary encountered a moderately unstable airmass across northwest Louisiana just before the midnight hour. An isolated thunderstorm developed across northern Bossier Parish and produced some wind damage in town.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 27, 7:53 PM CST, 2 hours 37 minutes earlier.

Area forecast discussion, May 27, 7:53 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
853 PM CDT THU MAY 27 2010

.DISCUSSION...
MUCH QUIETER NIGHT ACROSS THE REGION THIS EVENING COMPARED TO 24
HOURS AGO. ISOLATED THUNDERSTORM NEAR MINDEN HAS JUST ABOUT
DISSIPATED AND CONVECTION EARLIER ACROSS CENTRAL ARKANSAS
CONTINUES TO WEAKEN AS WELL. THIS SHOULD HOLD TRUE THROUGH THE
NIGHT AS THE BOUNDARY LAYER CONTINUES TO STABILIZE. FEEL LIKE WE
WILL BE ABLE TO REMOVE POPS FROM THE FCST TNGT BUT WILL AWAIT THE
ACTIVITY TO DISSIPATE TO OUR NORTH AND EAST BEFORE SENDING OUT AN
UPDATE. TEMPERATURES RUNNING QUITE A BIT WARMER THIS EVENING
COMPARED TO THE RAIN COOLED AIRMASS 24 HOURS AGO BUT FEEL LIKE
FCST MIN TEMPS ARE STILL OBTAINABLE THEREFORE...NO CHANGES TO MIN
TEMP FCST TONIGHT.

&&

.AVIATION...
WITH NO SIGNIFICANT CHANGE IN AIRMASS EXPECTED OVER THE NEXT 24
HOURS...WILL CONTINUE WITH A PERSISTENCE FORECAST THROUGH FRIDAY
AFTERNOON. WINDS ARE EXPECTED TO STAY OUT OF THE NORTH AT 5 TO 10
KNOTS THROUGH 29/06Z. A FEW PATCHY AREAS OF MVFR FOG MAY OCCUR
FRIDAY MORNING...MOST LIKELY IN THE ELD TAF AREA. OTHER THAN
THAT...SCATTERED CUMULUS CLOUDS WILL OCCUR AGAIN FRIDAY AFTERNOON AT
ABOUT 5 KFT...DECREASING BY SUNSET FRIDAY EVENING. /03/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  92  71  92  70 /  10  20  20  20  20
MLU  69  89  69  91  71 /  10  30  30  30  30
DEQ  66  91  67  90  68 /  10  10  10  10  10
TXK  69  92  69  91  69 /  10  10  10  10  10
ELD  67  89  68  90  69 /  10  30  30  30  30
TYR  70  94  70  94  66 /  10  10  10  10  10
GGG  69  94  70  93  68 /  10  10  10  10  10
LFK  70  93  71  95  68 /  10  20  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13/03
Hazardous weather outlook, May 27, 9:45 AM CST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1045 AM CDT THU MAY 27 2010

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-281545-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1045 AM CDT THU MAY 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING
THE PEAK HEATING HOURS OF THE AFTERNOON AND EARLY EVENING...ACROSS
THE FOUR STATE AREA. HOWEVER...ANY STORMS FOR THE MOST
PART...EXPECTED TO REMAIN BELOW SEVERE LIMITS. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

MOSTLY ISOLATED AFTERNOON AND EVENING SUMMERTIME SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP...WITH DAYTIME HEATING. HOWEVER...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

VII

In the hours before

Local storm report, May 27, 5:03 PM CST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
603 PM CDT THU MAY 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     BOSSIER CITY            32.52N 93.66W
05/26/2010                   BOSSIER            LA   BROADCAST MEDIA

            TREES WERE DOWNED IN THE SHADY GROVE SUBDIVISION IN SOUTH
            BOSSIER CITY. ONE TREE FELL ON A PICKUP TRUCK AND ANOTHER
            DID DAMAGE TO A CAR PATIO. NO INJURIES WERE REPORTED.

&&

MBERRY

The radar

The Shreveport radar (KSHV), 53 km away, was scanning. The volume nearest the first event began at 04:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bossier

When
May 27, 10:30 PM CST
Where
Bossier County, 0.69 mi S of Plain Dealing
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
32.910, -93.700

Two trees were downed in the town of Plain Dealing, Louisiana. The trees resulted in some damage to a homeowners roof, a porch and his fence.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2010Every state in 2010This day in weather historyWarnings in Louisiana, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222481.